Ramos, L., Roux, D., Olmsted, P.D. et al. (1 more author) (2004) Equilibrium onions? Europhysics Letters, 66 (6). pp. 888-894. ISSN 1286-4854
Abstract
We demonstrate the possibility of a stable equilibrium multi-lamellar ("onion") phase in pure lamellar systems (no excess solvent) due to a sufficiently negative Gaussian curvature modulus. The onion phase is stabilized by non-linear elastic moduli coupled to a polydisperse size distribution (Apollonian packing) to allow space-filling without appreciable elastic distortion. This model is compared to experiments on copolymer-decorated lamellar surfactant systems, with reasonable qualitative agreement.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2004 EDP Sciences. Reproduced in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Physics and Astronomy (Leeds) The University of Leeds > University of Leeds Research Centres and Institutes > Interdisciplinary Research Centre in Polymer Science and Technology (Leeds) |
Depositing User: | Repository Officer |
Date Deposited: | 08 Feb 2007 |
Last Modified: | 26 Oct 2016 15:53 |
Published Version: | http://dx.doi.org/10.1209/epl/i2003-10260-6 |
Status: | Published |
Publisher: | EDP Sciences |
Refereed: | Yes |
Identification Number: | 10.1209/epl/i2003-10260-6 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:1955 |